First month of birth control - pregnancy?

Patient

Q: Hello,
I've just nearly finished my first month of being on a contraceptive pill. I took it as directed (start on the first day of your period and after the first week I will be covered from pregnancy). I have only had unprotected sex twice, the first time I was on the pill for 8/9 days (so after the first week) and my partner didn't come inside of me (sorry I had being so explicit), we used a condom after it. The second time was well into the 3rd week and we had full unprotected sex.
I haven't missed any pill and I have done nothing to combat the affects of the pill.
I have in the past few days had to use antibiotics but we used full protection as I know this can suppress the effectiveness of the pill.
I'm due my period in a few days (Friday) and I am slightly freaking out that I am pregnant. I know I'm likely not to be but it would be nice to have someone to go through this with and explain it to. I have had the tiniest little bit of blood (I literally mean really tiny) in the past day or so and I'm just really confused about it all. My doctor didn't really explain much, he just gave me it, I have educated myself to a hight standard prior to starting this method of contraception, as I have been in a relationship for 3 years and we have only ever used a condom as our contraception and never ever had a pregnancy scare.
I'm 21 years old and I normally wouldn't be so freaked out, however I would just really like someone to go over it with me and tell me not to be so worried!
Thank you
Mollie

Symptoms:  Nausea, cramps, irritability
Doctor

A:   This question is currently in queue and will be answered shortly by one of our doctors. In the meantime you may browse our library of answered questions by clicking here.

Related Q&A

Q: Hi - I'm on Alesse for birth control and since having our daughter 7 months ago, I'm quite religious with my pill but...

Q: I have had bilateral PE, DVT x2 and clot behind my eye in the past. My doctor was away and a new doctor put in the im...

Q: I have taken an i-pill on 31st October, my periods was due on 18 but I got it on 7th. But the bleeding is very low wi...

Q: I hVe taken two extra days worth of levlen ed for birth control by mistake and just wanted to no if i should wait two...

Q: I'm taking Ashlyna for birth control. I'm reaching the end of my pack, this week is my scheduled period and I just ha...

 
DOCTOR ADVISORY BOARD
218

Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician
173

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician
138

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist
98

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon
CNN
BBC
MSNBC
CBS
abcNews
FoxNews